Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could pimples on forehead be caused by carbs?
Dec 13, 2005

I was diagnosed 1 year ago and I had to go on meds 4 months ago because my t-cells were dropping too rapidly. I went on Combivir and Kaletra, and now my t-cell count is 685 and Im undetectable, thank God.

I noticed that when my t-cells dropped below 250 I started getting lots of pimples on my forehead. After going on the med I started eating balanced meals and my pimples subsided, but I noticed that when I ate too many carbs my forehead broke out with pimples. So, I started cutting down on bread, rice, and pasta to control the pimples and it has helped a lot.

I haven't seen a connection to carbs before, but the coincidence is hard to ignore. Is there some link to carbs, pimples on the forehead, and Combivir and/or Kaletra? Or, could it be that the carbs are turning to sugar and creating bacteria in my blood stream and causing these pimples?

Please advise. And, thank you for being there for us.

Response from Dr. Henry

In some individuals outbreaks of pimples can be related to certain types of foods. Immune reconsititution due to effective HIV therapy can in some cases aggravate that tendency. It is unlikely that the issue related to bacteria in your blood stream but more likely surfact bacteria and the content of secretions in facial pores. Your HIV specialist and/or dermatologist can often offer effective advice and treatment suggestions. KH



Previous
Drug interaction
Next
lipoatrophy and buffalo hump..options?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement